Alert archive / Kentucky / River Flood Warnings in 2020
River Flood Warning 4, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Jan 13, 2020, 6:57 PM CST for Butler County, Muhlenberg County, Ohio County, Kentucky. It took effect at Jan 14, 2020, 6:00 AM CST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2020, 6:57 PM CST (00:57 UTC)
- In effect from
- Jan 14, 2020, 6:00 AM CST
- Expired
- Jan 14, 2020, 11:49 AM CST
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butler County, KY, Muhlenberg County, KY, Ohio County, KY
The radar
The Ft Campbell radar (KHPX), 72 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) at Rochester (RCHK2).
- Action stage
- 34 ft
- Minor stage
- 37 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03315850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
209 WGUS43 KLMK 140057 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Louisville KY 757 PM EST Mon Jan 13 2020 ...The National Weather Service in Louisville KY has issued a Flood Warning for the following rivers in Kentucky... Green River at Rochester affecting the following counties in Kentucky...Butler...Muhlenberg... Ohio. .Heavy rain over the last several hours will cause the river to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are affected by these crests take any necessary actions. Additional information is available at water.weather.gov/ahps2/index.php?wfo=lmk. && KYC031-177-183-141857- /O.NEW.KLMK.FL.W.0004.200114T1200Z-200115T1500Z/ /RCHK2.1.ER.200114T1200Z.200115T0000Z.200115T0900Z.NO/ 657 PM CST Mon Jan 13 2020 The National Weather Service in Louisville KY has issued a * Flood Warning for the Green River at Rochester. * from Tuesday morning to Wednesday morning. * At 6:00 AM Monday the stage was 15.6 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Tuesday morning and continue to rise to near 17.2 feet by Tuesday evening. The river will fall below flood stage by Wednesday morning. * Impact...At 17.0 feet...Reeds and Rochester Ferries remain closed. KY 369 floods one mile north of Rochester. * Flood History...This crest compares to a previous crest of 17.2 feet on Feb 24 2015. && LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678 $$ BTN
1 follow-up statement
274 WGUS83 KLMK 141749 FLSLMK Flood Statement National Weather Service Louisville KY 1249 PM EST Tue Jan 14 2020 ...The Flood Warning is cancelled for the following rivers in Kentucky... Green River at Rochester affecting the following counties in Kentucky...Butler...Muhlenberg... Ohio. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are affected by these crests take any necessary actions. Additional information is available at water.weather.gov/ahps2/index.php?wfo=lmk. && KYC031-177-183-141819- /O.CAN.KLMK.FL.W.0004.000000T0000Z-200115T1500Z/ /RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1149 AM CST Tue Jan 14 2020 The flood warning is cancelled for the Green River at Rochester. * At 10:00 AM Tuesday the stage was 15.8 feet. * Flood stage is 17.0 feet. * Forecast...The river will crest below flood stage with a value of 16.5 feet this evening. && LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678 $$ JML
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jan 13, 5:17 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 13, 5:17 PM CST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Louisville KY 617 PM EST Mon Jan 13 2020 ...Updated Aviation Discussion... .Short Term...(This evening through Tuesday) Issued at 257 PM EST Mon Jan 13 2020 Moisture to our south will spread northward tonight ahead of a weak upper trough heading from the Midwest to the Great Lakes and behind a large upper ridge centered between Bermuda and Florida. A low level jet will spread from the Ozarks to the Midwest overnight, though it will weaken as it extends northeastward. Soundings in southern Kentucky do show some weak elevated instability, so will hold on to mention of a few rumbles of thunder, which agrees with SPC Day One outlook. Tuesday showers will diminish from west to east in the morning as upper flow returns to quasi-zonal, with some partial sunshine possible in the afternoon. Temperatures will moderate ahead of an approaching cold front to our west, however, cloudiness, time of year, and lack of strong low level WAA will temper the rise. For now will go with high temperatures in accordance with the best clustering of model data, resulting in temps peaking generally in the upper 50s and lower 60s, though thicknesses suggest we could see more low-mid 60s if we get more sunshine than is currently forecast. .Long Term...(Tuesday night through Monday) Issued at 310 PM EST Mon Jan 13 2020 Tuesday night begins with west-southwest almost zonal flow overhead and a weak cold front running west to east across Tennessee. During the overnight hours into Wednesday, the front will drift north towards Kentucky bringing a chance of rain north. The highest chances during the day, Saturday, remain in Kentucky with chances tapering off into southern Indiana, but as nightfall arrives a cold front will approach the Ohio Valley from the west. This is when the real forcing arrives and will push rain chances above 50 percent for southern Indiana and central Kentucky. The quick moving front will push the precipitation out of the region by Thursday morning. Behind the front, high pressure moves southeast into the Ohio Valley dropping highs from the 60s on Wednesday to the 40s on Thursday, and a ridge develops in the upper flow over the northern Plains. Ridges are normally associated with pleasant weather. Just don't expect much as it will only keep the Ohio Valley dry through Friday morning. On Friday, right behind the ridge, a strong surface low forms under an upper trough. As the system moves east a cold front forms and extends southwest from the low pressure system, but before the cold front can reach the Ohio Valley, a warm front advances north Friday night. This will bring moist southerly winds and warmer temperatures overnight with isentropic lift causing widespread rain showers. The cold front will quickly follow behind from west to east on Saturday. Following the cold front, a large upper ridge will begin advancing east from the West Coast. Surface high pressure will blanket the central United States including the Ohio Valley. A north wind will advect cooler temperatures into the region for Sunday and Monday. Both days should be cooler with highs in the 30s to near 40. && .Aviation...(00Z TAF Issuance) Issued at 616 PM EST Mon Jan 13 2020 Band of mid-high level cloudiness will continue to stream across the region this evening and overnight. Some light rain showers will be possible down at KBWG and over at KLEX late tonight, probably after 14/08Z or so. Ceilings look to go down into the MVFR range and a drop to IFR looks possible at KBWG/KLEX for a time toward dawn Tuesday. Conditions though look to improve decently after 14/15-17Z. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...13 Long Term....KDW Aviation.....MJ
Hazardous weather outlook, Jan 13, 2:37 PM CST, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 337 PM EST Mon Jan 13 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-067-142045- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Lincoln- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, and Stanford 337 PM EST Mon Jan 13 2020 /237 PM CST Mon Jan 13 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms are possible over parts of central Kentucky on Wednesday as a weak weather system moves through the region. A stronger low pressure system could bring a few thunderstorms to the area late Friday or Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KYZ061>066-070>078-081-082-142045- Butler-Edmonson-Hart-Green-Taylor-Casey-Logan-Warren-Simpson-Allen- Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 337 PM EST Mon Jan 13 2020 /237 PM CST Mon Jan 13 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated thunderstorms will be possible after midnight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms are possible over parts of central Kentucky on Wednesday as a weak weather system moves through the region. A stronger low pressure system could bring a few thunderstorms to the area late Friday or Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 13/KDW
In the hours before
Local storm report, Jan 13, 2:39 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EST MON JAN 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG NICHOLASVILLE 37.88N 84.58W
01/11/2020 JESSAMINE KY EMERGENCY MNGR
NUMEROUS REPORTS OF TREE DOWNS THAT LEAD TO
POWER POLES COMING DOWN AND POWER OUTAGES.
&&
BTNLocal storm report, Jan 13, 3:36 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EST MON JAN 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM NON-TSTM WND DMG NICHOLASVILLE 37.87N 84.58W
01/11/2020 JESSAMINE KY EMERGENCY MNGR
REPORTS OF STRUCTURAL DAMAGE TO BARNS AND
GREEN HOUSES.
&&
BTNLocal storm report, Jan 13, 3:51 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 PM EST MON JAN 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND DMG 0.5 SW OF CENTER POINT 36.70N 85.53W
01/11/2020 MONROE KY NWS STORM SURVEY
AN NWS DAMAGE SURVEY CONCLUDED THAT STRAIGHT
LINE WINDS CAUSED SEVERAL CEDAR TREES WERE
UPROOTED AND SNAPPED ACROSS THE CATTLE
PASTURE. A VERY LARGE BARN HAD SIGNIFICANT
ROOF DAMAGE STORING HAY HAD METAL ROOFING
PEELED BACK AND THROWN SEVERAL HUNDRED YARDS
DOWNWIND. A CARPORT AT THE ONE STORY FAMILY
RESIDENCE WAS LIFTED UP WITH AN INORDINATE
AMOUNT OF INSULATION AND BUILDING MATERIAL
WAS BLOWN UP TO 500 YARDS NORTHEASTWARD. THE
TRAILER PORTION OF AN 18-WHEELER...FULL OF
FAMILY STORAGE...WAS PUSHED OVER AND MOVED
10 YARDS. THE AIR CONDITIONING UNIT WAS
MOVED APPROXIMATELY 35 YARDS TO THE
NORTHEAST. A WHEELBARROW WAS WRAPPED AROUND
A POWER LINE AND BLOWN THROUGH A FENCE. THE
FRONT PORCH ROOF FELL AND PILLARS WERE
SCATTERED IN THE YARD. PART OF THE HOMES
ROOF WAS PEELED OFF AND BRICKS WERE BLOWN
OFF THE SIDE OF THE HOUSE. A POWER LINE WAS
WRAPPED AROUND A TREE.
&&
BTNThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 10:34 PM CST | Special Weather Statement | LMK | Cumberland | 26 min |
Nearby
River Flood Warnings in Kentucky, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.